MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 11 march 2025, a 34mm amplatzer amulet occluder was selected for implant using a 14f amplatzer amulet delivery sheath.It was noted via transesophageal echocardiogram while inserting and maneuvering the occluder and delivery sheath, that a fibrous thrombus was detected in the distal part of the delivery sheath while in the left upper pulmonary vein.No threads were showing.The patient had been initially administered 5000 units of heparin for procedure and had an activated clotting time level of 227 seconds.An additional 4000 units were given, and after confirming the presence of a thrombus, a further 6000 units were administered.The 34mm amplatzer amulet occluder and 14f amplatzer amulet delivery sheath were removed.It's noted that the delivery sheath had been in the patient for 60 minutes.After removal it was noted that thrombus was seen also adhering to the occluder.A replacement 31mm amplatzer amulet occluder and 14f amplatzer amulet delivery sheath were used to complete the procedure.The patient does not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability.There was no initial or prolonged hospitalization due to this event.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
An event of patient device interaction problem associated with thrombus was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, a root cause for the reported patient device interaction problem with thrombus could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21773679
Report Number2135147-2025-01730
Device Sequence Number15519684
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)291031(10)10597003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number10597003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient Weight59 KG